How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dave Your Own Question
Dave
Dave, Pharmacist
Category: Pharmacy
Satisfied Customers: 295
Experience:  Residency Training at Duke University Medical Center, specialist in Pain and Symptom Management
37376313
Type Your Pharmacy Question Here...
Dave is online now
A new question is answered every 9 seconds

Hello, I have been prescribed Lansoprazole for acid reflux/GERD,

This answer was rated:

Hello, I have been prescribed Lansoprazole for acid reflux/GERD, and Im just wondering about a specific side effect that is not listed, whether it's just coincidence or whether it is caused by it. It's nothing serious but since I've been taking it I feel incredibly hungry ALL day, even about an hour after a full meal. and constantly throughout the day my stomach if rumbling as if it wants food! Is this something caused by the lansoprazole? Kind Regards.
Greetings! Thank you for your question.

I can't say that what you are experiencing is definitely not related to lansoprazole, but I think it is not very likely. You could try an experiment and try a day without it and see what happens, of course if you are able to stand it without it. Common side effects from anything taken orally are nausea, vomiting, diarrhea, and abdominal cramps so your side effects could be from the lansoprazole, but I think it would be very uncommon.

You could try another type of drug in the same category (omeprazole, esomeprazole, pantoprazole, etc.) or to try to use a different drug entirely like famotidine, or ranitidine, or even oral antacids (calcium carbonate) alone to see if this makes a difference.

As you can see, it may take a trial/error approach to really tell if the lansoprazole is causing you this side effect, but you can also feel comfort that there could be other options if it is.

Hope this was helpful! Good luck!
Dave and other Pharmacy Specialists are ready to help you

Related Pharmacy Questions